MAUDE Adverse Event Report: W. L. GORE & ASSOCIATES, INC. GORE® DRYSEAL FLEX INTRODUCER SHEATH; INTRODUCER, CATHETER

W. L. GORE & ASSOCIATES, INC. GORE® DRYSEAL FLEX INTRODUCER SHEATH; INTRODUCER, CATHETER
Model Number DSF2633
Medical Device Problem Codes Improper or Incorrect Procedure or Method (2017); Patient-Device Incompatibility (2682)
Health Effect - Clinical Codes Hemorrhage/Blood Loss/Bleeding (1888); Perforation of Vessels (2135)
Date of Event 01/31/2022
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
(b)(4).It should be noted that, per the gore® dryseal flex introducer sheath instructions for use (ifu), the nominal outer body diameter of a 26fr gore® dryseal flex introducer sheath is 9.5mm.Additionally, the ifu states ¿adequate vessel access is required to introduce the sheath into the vasculature.Careful evaluation of vessel size, anatomy, tortuosity, and disease state (including calcification, plaque, and thrombus) is required to ensure successful sheath introduction and subsequent withdrawal.If vessel is not adequate for access, major bleeding, vessel damage, or serious injury to the patient, including death, may result.¿.
 
Event or Problem Description
The following information was reported to gore through the (b)(6) clinical study.On (b)(6) 2022, the patient underwent endovascular treatment of an aortic arch aneurysm (zone 0/1) using a 26fr gore® dryseal flex introducer sheath.During the procedure, bleeding from the access vessel on the right side and a decrease in blood pressure reportedly occurred when the gore® dryseal flex introducer sheath was removed from the puncture site.Blood loss measured a reported 2440ml.The cause of the rupture/disruption of the access vessel was not indicated although it was reported the event was related to the endovascular procedure.The right external iliac/femoral artery region measured 8mm in diameter, and it was unknown if the patient had any notable anatomic issues.According to the report, the patient¿s blood pressure recovered after intra-operative transfusion of red cell concentrate (8 units) and fresh frozen plasma (8 units).The patient tolerated the procedure.

Brand Name
GORE® DRYSEAL FLEX INTRODUCER SHEATH
Common Device Name
INTRODUCER, CATHETER
Manufacturer (Section D)
W. L. GORE & ASSOCIATES, INC.
1505 n. fourth street
flagstaff AZ 86004
Manufacturer (Section G)
MEDICAL PHOENIX 1 B/P
32360 n. north valley parkway
phoenix AZ 85085
Manufacturer Contact
damon jackson
1505 n. fourth street
flagstaff, AZ 86004
9285263030
MDR Report Key13548919
Report Number3007284313-2022-01778
Device Sequence Number5269254
Product Code DYB
UDI-Device Identifier00733132630103
UDI-Public00733132630103
Combination Product (Y/N)N
Initial Reporter CountryJA
PMA/510(K) Number
K160254
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Study
Initial Reporter Occupation Physician
Type of Report Initial
Report Date (Section B) 02/17/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date06/02/2023
Device Model NumberDSF2633
Device Catalogue NumberDSF2633
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 01/31/2022
Initial Report FDA Received Date02/17/2022
Date Device Manufactured06/02/2020
Is the Device Labeled for Single Use? (Y/N) Yes
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Hospitalization; Required Intervention;
Patient Age78 YR
Patient SexMale